Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 7, 2019, 7:26 PM CDT for Pecos County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2019, 7:26 PM CDT (00:26 UTC)
- Expired
- May 7, 2019, 8:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 3.0 in
County Pecos County, TX
The radar
The Midland/Odessa radar (KMAF), 117 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1360 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1200 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted.
505
WFUS54 KMAF 080026
TORMAF
TXC371-080115-
/O.NEW.KMAF.TO.W.0025.190508T0026Z-190508T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Midland/Odessa TX
726 PM CDT Tue May 7 2019
The National Weather Service in Midland has issued a
* Tornado Warning for...
Central Pecos County in southwestern Texas...
* Until 815 PM CDT.
* At 724 PM CDT, a severe thunderstorm capable of producing a
tornado was located 21 miles southwest of McCamey, about 25
miles east of Fort Stockton on I-10 moving east at 15 mph.
Three inch hail has been reported with this storm as well as
tornadoes earlier. Radar indicates a tornado may be occurring
now... seek shelter!
HAZARD...Tornado and hail up to three inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain affect central Pecos
County, including the following locations... Bakersfield.
This includes Interstate 10 between mile markers 271 and 300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3070 10226 3084 10274 3103 10260 3104 10232
3101 10219 3100 10219
TIME...MOT...LOC 0024Z 284DEG 15KT 3088 10244
TORNADO...RADAR INDICATED
HAIL...3.00IN
$$2 follow-up statements
885
WWUS54 KMAF 080039
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
739 PM CDT Tue May 7 2019
TXC371-080115-
/O.CON.KMAF.TO.W.0025.000000T0000Z-190508T0115Z/
Pecos TX-
739 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
PECOS COUNTY...
At 736 PM CDT, a severe thunderstorm capable of producing a tornado
was located 18 miles southwest of McCamey, moving east at 15 mph. At
735 pm a spotter reported a funnel cloud on I-10 near mile marker
294.
HAZARD...Tornado and three inch hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This includes Interstate 10 between mile markers 275 and 300.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3070 10226 3084 10274 3103 10260 3104 10232
3101 10219 3100 10219
TIME...MOT...LOC 0036Z 274DEG 14KT 3090 10238
TORNADO...RADAR INDICATED
HAIL...3.00IN
$$474
WWUS54 KMAF 080100
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
800 PM CDT Tue May 7 2019
TXC371-080115-
/O.CON.KMAF.TO.W.0025.000000T0000Z-190508T0115Z/
Pecos TX-
800 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR CENTRAL
PECOS COUNTY...
At 759 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles south of McCamey, moving east at 15 mph. This
storm has a history of producing tornadoes and large hail.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3070 10226 3084 10274 3103 10260 3104 10232
3101 10219 3100 10219
TIME...MOT...LOC 0059Z 259DEG 20KT 3098 10219
TORNADO...RADAR INDICATED
HAIL...2.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 6:30 PM CDT, 56 minutes earlier.
Area forecast discussion, May 7, 6:30 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 630 PM CDT Tue May 7 2019 .DISCUSSION... && .AVIATION... Severe thunderstorms continue from Fort Stockton to north of Seminole. Have included mention of TSRA at FST... PEQ... and MAF. This is first round of storms may have additional storms overnight... MVFR conditions possible within the storms. && .PREV DISCUSSION... /issued 238 PM CDT Tue May 7 2019/ DISCUSSION... The focus remains on the potential for widespread severe weather this afternoon and tonight. Temperatures today have reached the lower to middle 80s across the area, with a dryline located roughly along a Tatum-Coyanosa- Panther Junction line this afternoon. Dewpoints to the west of the dryline have dropped into the 30s and 40s, and to the east, dewpoints increase to the middle 60s across the central and eastern Permian Basin. Storms have already begun to develop over the Davis Mountains, though have struggled to maintain integrity as they move northeastward across southern Reeves county. As the dryline sharpens and an upper jet continues to edge toward the region, storms are expected to become surface based, with rapid intensification possible in an environment characterized by upwards of 3000 J/kg CAPE, little to no CIN, and bulk shear approaching 40kt. Initial storm mode is expected to be splitting supercells, with the potential for large to very large hail and damaging winds in excess of 60-70 mph, especially across the Permian Basin and Trans Pecos regions of West Texas. While the greater tornado risk exists further north into the Panhandle in closer vicinity to the triple point, tornadoes will also be possible across the Permian Basin, Trans Pecos, and Stockton Plateau. After the first round of convection this afternoon into this evening, a second round is expected overnight. The negatively tilted upper trough responsible for the active weather today will lift northeastward across New Mexico toward the Texas and Oklahoma Panhandles overnight. The accompanying trough axis as well as the nose of an upper jet will yield a resurgence of convection after midnight, most likely initiating over the far western Permian Basin southward across the Trans Pecos. The interaction of the Pacific front with the dryline will result in a quick transition to a quasi-linear storm mode, with damaging straight line winds the primary threat overnight as the storms surge eastward. Isolated tornadoes also cannot be ruled out overnight as the line progresses across the Permian Basin and Lower Trans Pecos, with storms expected to move into the Big Country and Concho Valley by sunrise. In the wake of the departing storms, a couple of relatively quiet days are on tap for midweek. Available moisture, as well as storm activity will be shunted eastward on Wednesday, with temperatures expected to top out in the 80s for most, with 90s through the Rio Grande Valley. A cold front will move through the region on Thursday, resulting in cooler temperatures in the upper 60s north to 80s south. The front could also act as a focus for convection Thursday afternoon, mainly across the Stockton and Edwards Plateaus will moisture will be more abundant. Thereafter, southwest flow aloft returns to the region ahead of another upper trough digging southward toward Baja at the end of the week. Guidance indicates a very slow eastward progression of this trough, which would maintain moist southwesterly flow aloft through the upcoming weekend into early next week. Increasing lift ahead of the trough as well as any shortwaves embedded in the southwesterly flow could be enough to result in additional thunderstorms, thus have maintained slight chance-chance mention from Friday onward. Temperatures will be well below normal Friday in the 60s for most, gradually warming into the 70s and 80s by early next week. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 62 86 54 71 / 70 0 0 0 Carlsbad 56 85 54 74 / 10 0 0 0 Dryden 66 92 62 83 / 40 0 0 20 Fort Stockton 59 85 57 75 / 40 0 0 10 Guadalupe Pass 51 76 52 70 / 0 0 0 0 Hobbs 53 82 49 70 / 30 0 0 0 Marfa 47 78 46 77 / 10 0 0 0 Midland Intl Airport 59 85 55 73 / 60 0 0 0 Odessa 58 85 54 73 / 60 0 0 0 Wink 56 86 55 77 / 30 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 99/99/99
Hazardous weather outlook, May 7, 3:19 PM CDT, 4 hours 7 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Midland/Odessa TX 319 PM CDT Tue May 7 2019 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-082030- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 319 PM CDT Tue May 7 2019 /219 PM MDT Tue May 7 2019/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight * Tornado Watch #145 in effect until 11 pm CDT for the Permian Basin, western Low Rolling Plains, and the lower Trans-Pecos of west Texas. Isolated to scattered thunderstorms...some severe...are expected late this afternoon through the evening hours over the Permian Basin, western Low Rolling Plains, and the lower Trans-Pecos regions of west Texas. Very large hail, wind gusts exceeding 60 mph, frequent cloud- to-ground lightning, and isolated tornadoes are all in play. By late evening, a line of thunderstorms is expected to develop from near the Texas/New Mexico border southward to the lee of the Davis Mountains. Though large hail will remain a possibility, the greatest threat will be damaging winds as this line of storms moves across a large part of southwest Texas east of the mountains. An isolated tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated late this afternoon. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 70
In the hours before
Local storm report, May 7, 6:01 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
601 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL SEMINOLE 32.72N 102.65W
05/07/2019 E1.75 INCH GAINES TX EMERGENCY MNGR
0558 PM HAIL SEMINOLE 32.72N 102.65W
05/07/2019 E2.50 INCH GAINES TX TRAINED SPOTTER
GOLFBALL TO TENNIS BALL SIZE HAIL
&&
PAT.VESPERLocal storm report, May 7, 6:24 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
624 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM HAIL SEMINOLE 29.46N 98.70W
05/07/2019 E2.00 INCH BEXAR TX PUBLIC
&&
CMRSpecial weather statement, May 7, 6:29 PM CDT, 57 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 629 PM CDT Tue May 7 2019 TXZ045-046-080015- Dawson TX-Gaines TX- 629 PM CDT Tue May 7 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GAINES AND NORTHWESTERN DAWSON COUNTIES UNTIL 715 PM CDT... At 629 PM CDT, Doppler radar was tracking a strong thunderstorm over Welch, or 18 miles northwest of Lamesa, moving northeast at 25 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Welch, Loop and Punkin Center. A Tornado Watch remains in effect until 1100 PM CDT for western Texas. LAT...LON 3284 10202 3290 10244 3296 10240 3296 10197 TIME...MOT...LOC 2329Z 204DEG 21KT 3293 10216 HC
Local storm report, May 7, 6:39 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
639 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL FORT STOCKTON 30.89N 102.89W
05/07/2019 E1.25 INCH PECOS TX EMERGENCY MNGR
INTERSTATE 10 MILE MARKER 269
&&
CMRLocal storm report, May 7, 7:14 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
714 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL 13 E FORT STOCKTON 30.89N 102.67W
05/07/2019 E2.50 INCH Pecos TX EMERGENCY MNGR
COVERING THE ROADWAY BETWEEN MILE MARKER 273 AND 274 ON
INTERSTE 10
&&
CMRLocal storm report, May 7, 7:20 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
720 PM CDT TUE MAY 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 13 E FORT STOCKTON 30.89N 102.67W
05/07/2019 M3.00 INCH Pecos TX PUBLIC
&&
CMRThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:46 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 7, 7:52 PM CDT | Areal Flood Advisory | MAF | Pecos | 3 hr |
| May 7, 7:56 PM CDT | Special Weather Statement | MAF | Upton | 19 min |
| May 7, 8:10 PM CDT | Special Weather Statement | MAF | Upton | 50 min |
| May 7, 8:56 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 64 min |
| May 7, 9:51 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 33 min |
| May 8, 2:26 AM CDT | Special Weather Statement | MAF | Borden | 34 min |
| May 8, 2:47 AM CDT | Special Weather Statement | MAF | Scurry | 28 min |
| May 8, 2:53 AM CDT | Severe Thunderstorm Warning | MAF | Borden, Scurry | 67 min |
| May 8, 3:19 AM CDT | Special Weather Statement | MAF | Reagan | 41 min |
| May 8, 3:28 AM CDT | Severe Thunderstorm Warning | MAF | Reagan | 35 min |
| May 8, 4:01 AM CDT | Special Weather Statement | MAF | Scurry | 59 min |
| May 8, 4:02 AM CDT | Areal Flood Advisory | MAF | Scurry | 3 hr |
| May 8, 4:15 AM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| May 8, 4:40 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 38 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.